MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT
Model Number M00202175824P0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.These tests include a 100% visual inspection of the graft using a backlit table to reveal the presence of any holes in the textile structure.The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The event occurred during an on-pump surgery without intra-aortic balloon (iab) use.After completing the anastomosis of the graft to the aorta, a hole was identified by the appearance of a blood leak at the junction of the single branch of the graft.It was first mentioned that the surgeon sutured the hole to complete the operation.It was then stated that bleeding was stopped by the application of pressure for about 5 minutes.The graft remained implanted and no remaining fragment is available for investigation.
 
Additional Manufacturer Narrative
Our medical corporate officer reviewed the case, his assessment is as follows : "the event describes the presence of a minor blood jet at the junction of the single branch to the main graft after declamping of a hemashield platinum woven aortic arch 1 branch.The bleeding was successfully addressed by 5 minutes local compression.The patient's preconditions were not noted.No clinical consequence was recorded.Due to the minimal and focalized bleeding as well as to the method of resolution, the bleeding was possibly due to a minor stretch of the fabric at the anastomotic site.It is impossible to determine if the stretch occurred during manufacturing or it is due to procedural manipulation.The graft remained implanted.".
 
Additional Manufacturer Narrative
(25) the outcome of the investigation would tend to indicate that the issue was related to a slight stretching of the woven fabric during the sewing step.As a preventive measure, all sewing operators have been made aware of the potential risk of greige stretching during sewing.An update of qc and sewing instructions has been performed.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8321283
Report Number1640201-2019-00007
Device Sequence Number11101978
Product Code MAL
UDI-Device Identifier00384401018551
UDI-Public00384401018551
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2023
Device Model NumberM00202175824P0
Device Catalogue NumberM00202175824P0
Device Lot Number18H01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer09/11/2019
10/18/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date10/10/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;